ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > TREATMENT & MANAGEMENT > Medications > Medications for Co-Existing Conditions > Anti-Depressants
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Reply
 
Thread Tools Display Modes
  #16  
Old 04-20-09, 05:04 PM
Kerstin Kerstin is offline
ADDvanced Member
 

Join Date: Mar 2009
Location: USA
Posts: 127
Thanks: 13
Thanked 22 Times in 20 Posts
Kerstin is on a distinguished road
Re: Antidepressant without weight gain?

As other posters mentioned, Wellbutrin generally doesn't cause any weight gain. Some argue it actually caused some weight loss at higher dosages (which should be taken with care due to lower seizure threshold).

Also, many people find great success by Wellbutrin with an SSRI. They report the Wellbutrin cancels out some problems caused by SSRIs, such a fatigue, sexual problems, weight gain. My doctor says she proscribe the Wellbutrin/SSRI combo mush more often than just Wellbutrin alone.

I took Wellbutrin, went off it for a week, and am now back on it (long story). I tried several other AD, including the Lexapro that you mentioned. Wellbutrin is the only one that makes it very easy for me to get out of bed and get going in the morning. It is the only one that doesn't leave me foggy, sleep mess all day.

Everyone responds to ADs differently, but if concern over weight gain is preventing you from seeking treatment you need, you might want to talk to your doctor about taking Wellbutrin in addition to an SSRI or alone.

As a side note, Wellbutrin does not play nice if you have anxiety issues.
Reply With Quote
  #17  
Old 05-06-09, 01:21 AM
robinpooh19 robinpooh19 is offline
Jr Member
 

Join Date: Feb 2006
Location: Mississauga, Ontario/ Canada
Posts: 10
Thanks: 0
Thanked 0 Times in 0 Posts
robinpooh19 is on a distinguished road
Re: Antidepressant without weight gain?

i didnt gain weight on prozac and i was on it for a year (in fact managed to lose 15 pounds) which I gained back during another depressive episode (sigh I so much as lookat food and gain weight).

Paxil and Zoloft and Effexor - tried all these and gained a lot of weight on
Lexapro - gained 3 pounds in a week- going off to try cymbalta
desipramine - no weight gain
Reply With Quote
  #18  
Old 05-06-09, 08:59 AM
hollywood's Avatar
hollywood hollywood is offline
ADDvanced Forum ADDvocate
 

Join Date: Jan 2008
Location: somewhere USA
Posts: 3,729
Thanks: 124
Thanked 584 Times in 479 Posts
hollywood is just really nicehollywood is just really nicehollywood is just really nicehollywood is just really nice
Re: Antidepressant without weight gain?

I have some worry thoughts, it's kind of like obsessive worry thoughts when you consider I have adhd so when I'm worried about something then take my meds well the aftermath is me obsessing over the idea of a med and it causing weight gain etc... I do not believe cymbalta is supposed promote weight gain.
Reply With Quote
Sponsored Links
  #19  
Old 05-06-09, 10:16 PM
Ruby85 Ruby85 is offline
ADDvanced Contributor
 

Join Date: Jun 2008
Location: Baltimore, MD
Posts: 673
Thanks: 18
Thanked 218 Times in 150 Posts
Ruby85 has a spectacular aura aboutRuby85 has a spectacular aura about
Re: Antidepressant without weight gain?

Hollywood, have you been on Cymbalta awhile now? How is it going for you?
Reply With Quote
  #20  
Old 05-06-09, 10:40 PM
hollywood's Avatar
hollywood hollywood is offline
ADDvanced Forum ADDvocate
 

Join Date: Jan 2008
Location: somewhere USA
Posts: 3,729
Thanks: 124
Thanked 584 Times in 479 Posts
hollywood is just really nicehollywood is just really nicehollywood is just really nicehollywood is just really nice
Re: Antidepressant without weight gain?

ruby,

cymbalta is interesting, it does work against worrying and anxiety. Sometimes over time taking stims we start to focus on the wrong things, it's actually what happens when the over confidence feeling of stimulants subside and it just helps us focus , then many times an underlying disorder will take place. I have stopped and started cymbalta a few times. I went 3 weeks through about five days ago and missed two days which sets you back a bit due to the short half life. I won't lie having adhd and going through the drowsy side effects are much worse for us with adhd because of our slower brain chemistry, but once you get past the sides, it will actually calm you down and stimulate you. It basically takes worrying out of your head and makes you feel calm and confident. Subtle but effective.
Reply With Quote
The Following User Says Thank You to hollywood For This Useful Post:
DichotOhMy (02-01-14)
  #21  
Old 06-16-12, 12:33 AM
La Sleepy's Avatar
La Sleepy La Sleepy is offline
Member
 

Join Date: Dec 2011
Location: California
Posts: 82
Thanks: 98
Thanked 18 Times in 18 Posts
La Sleepy will become famous soon enough
Re: Antidepressant without weight gain?

So Effexor causes weight gain? I didn't gain on nardil, which is famous for weight gain, and the effexor feels like meth to me after three days, so it's hard to believe I could gain from it. Maybe everyone doesnt get all speeded out like this from it? I hate the headaches. Might have to quit anyway. I did gain a lot of weight on Lexapro, but I was eating bags of chocolate, which I've never done in my life. So the cravings were the problem. And I could say it was because of Lexapro, but I put the chocolate in my mouth, and didn't even care when I gained 50 pounds (my mom had just died in a house fire) but I took it off fast later on. So I'm curious about effexor. Anyone have any info on it's effect on weight?
Reply With Quote
  #22  
Old 11-26-12, 08:57 PM
ApricotRoses ApricotRoses is offline
Newbie
 

Join Date: Nov 2012
Location: NY
Posts: 1
Thanks: 0
Thanked 0 Times in 0 Posts
ApricotRoses is on a distinguished road
Re: Antidepressant without weight gain?

I was on Pristiq and did not gain any weight, but had to go off of it, it made me CRAZY.... I felt like I was on speed. Now I'm on Viibryd, also weight friendly, but even WORSE than the Pristiq... brain zaps, hallucinations, diarrhea, nausea... I'm weaning myself off it, and it's just horrible. My doctor told me these 2 would not cause weight gain, and he was right there. But otherwise, the other side effects were way too off the charts for me to deal with.
Reply With Quote
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Weight loss on meds and then gain? cthulhufhtagn Eating Disorders/Weight Issues/Body Image 3 02-05-09 12:37 PM
Adderall and weight GAIN?? cosmo925 Adderall 1 01-02-09 03:06 PM
Zoloft and weight gain? addhil Anti-Depressants 12 09-21-05 03:47 PM
How to gain (or at least not lose) weight on a low carb diet? Jetta Nutrition 5 07-02-04 08:46 PM
ritalin and weight gain? Safu Ritalin 2 11-12-03 11:00 AM


All times are GMT -4. The time now is 03:36 AM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2020, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums